Thursday, March 10, 2011

How Low Can I Go? Please Advise

I think it's safe to say the HPA axis is ON and ready for action.

The taper down to 15mg is done.

Just like that.

A little fatigue.

A couple naps.

One or two muscle cramps.

And wham bam DONE.

I even went shopping!

Today we're going to the library!

Tomorrow I'm going to do a light workout because I don't think this taper will demand complete deconditioning.

So.

When should I taper again?

I'd like to do it before I get cystic acne all over the place and can out-melancholy Eeyore.

Also, if the HPA axis is finally fully functional, can I taper faster? Like next week go down to 10mg and then 5 and then STOP within the next 14 days?

My brain seems to be up for it for the first time in a year.

I will call the endo but I don't think they have any idea and will just tell me to do what I think is best (which makes me nervous, because when it comes to tapers Speedy Gonzalez has nothing on me. Do you know how often I have to sit on my hands to keep myself from doing something dumb with the taper? A lot. Faster is not better, but that seems to be my default setting.).

In these situations it always seems that the information from patients who have been there, done that is much more helpful.

I want to taper but not so fast I lose ground. How can I balance that?

3 comments:

  1. Given your history, I still say slower is better. I'd go at least 4 weeks before tapering again. Don't ruin all this recent time invested by going too fast.

    ReplyDelete
  2. My husband took about 2 months.
    Tracy2

    ReplyDelete
  3. I agree with the above advice. I have never tapered completely so I have no experience with it. When I have had surgery, or when I was in the hospital with a crisis, I had to taper off the high steroids I got via IV. Depending on how long I was on IV steroids and if they started to taper me in the hospital, I would just listen to my body when I got home. I;ve always done pretty good with a slow taper over a week. But, I only taper to my original dose. I don't know what to say in your case except to listen to your body. If it starts screaming that it wants some steroids....maybe take a little tiny bit. Good luck with this, and let us know how it works.
    mo

    ReplyDelete

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/